advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Prince Rupert, British Columbia, Canada:

My seven year was diagnosed with type 1 diabetes about a year and a half ago. At the beginning, he had a honeymoon phase which lasted for a number of months. Now, for the last 10 days or more, he has been having a number of low blood sugars (2.5-3.4 mmol/L [45- 61 mg/dl]) during the night, in the early morning hours, after which he vomits. We have cut back our long-acting 5 units, yet he still seems to be low. Is it possible he is producing his own insulin? Our doctor even mentioned this possibility. He has also diarrhea with the vomiting, and we are in the midst of testing a stool culture and sensitivity. Any thoughts on that? All I was told, was to cut back on the long-acting insulin.

Answer:

From your message, I can't tell if your son is still making insulin. The issue is the hypoglycemia. You should prevent this and giving less insulin is a good answer. I don't always know why, but I, too, see children where the insulin need seems to drop on occasions. Just follow the glucoses, that is the best message.

LD

DTQ-20010130194655
Original posting 9 Feb 2001
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.